Alert archive / Alabama / Special Weather Statements in 2013
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 8, 2013, 7:04 PM CDT for Winston County, Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 7:04 PM CDT (00:04 UTC)
- Expired
- Aug 8, 2013, 7:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
County Winston County, AL
The radar
The Columbus AFB radar (KGWX), 105 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2257 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121
WWUS84 KBMX 090004
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT THU AUG 8 2013
ALZ014-090045-
WINSTON AL-
704 PM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 745 PM
CDT...
AT 704 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MORELAND...OR 11 MILES NORTH OF ARLEY...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARLEY...
DOUBLE SPRINGS...
INMANFIELD...
HOUSTON RECREATIONAL AREA...
ADDISON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3430 8711 3430 8710 3399 8711 3399 8715
3401 8717 3399 8720 3400 8734 3430 8756
3431 8748
TIME...MOT...LOC 0004Z 329DEG 11KT 3423 8725
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:32 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 8, 6:32 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 632 PM CDT THU AUG 8 2013 .UPDATE... FOR 00Z AVIATION. && .DISCUSSION... NUMEROUS SHOWERS AND STORMS HAVE FORMED THIS AFTERNOON ACROSS CENTRAL ALABAMA BUT THEIR MOVEMENT IS MUCH SLOWER THAN IN PREVIOUS DAYS. ISOLATED FLASH FLOODING IS POSSIBLE ALONG WITH MICROBURSTS CAPABLE OF PRODUCING 50 MPH WINDS. THE ACTIVITY SHOULD SLOWLY DECREASE IN INTENSITY AND COVERAGE AFTER SUNSET. A VERY SIMILAR SETUP IS EXPECTED FOR FRIDAY WITH 60 POPS ACROSS THE ENTIRE AREA. HIGHER THAN NORMAL RAIN CHANCES WILL CONTINUE ACROSS THE NORTHERN PARTS OF THE AREA FOR THE WEEKEND AS A VERY ILL-DEFINED FRONT MOVES INTO THE REGION. CHANCES FOR DAILY AFTERNOON AND EVENING SHOWERS AND STORMS WILL REMAIN FAIRLY HIGH BEYOND THE WEEKEND AS ABUNDANT MOISTURE AND A WEAKNESS IN THE RIDGE PERSISTS ACROSS THE REGION. A MORE WELL-DEFINED WEAKNESS/TROUGH COULD DEVELOP BY WEDNESDAY OR THURSDAY WHICH COULD LEAD TO A CONTINUATION OF THE RAINY PATTERN. HIGHS AND LOWS WILL BE NEAR NORMAL AND DAY TO DAY TEMPERATURE CHANGES WILL BE MINIMAL AS THIS STAGNANT WEATHER PATTERN CONTINUES. 87/GRANTHAM && .AVIATION... 00Z TAF DISCUSSION. SCATTERED CONVECTION LINGERING AROUND TCL AND TOI THE NEXT COUPLE OF HOURS. RAIN FELL AT MOST OF THE AIRPORTS OR AT LEAST CLOSE ENOUGH TO INCREASE THE RISK FOR LOWER CEILINGS AND VISIBILITIES OVERNIGHT. WILL NOT INTRODUCE IFR/MVFR CONDITIONS ON THIS UPDATE BUT MAY NEED TO INCLUDE ON THE 06Z ISSUANCE. WINDS LIGHT SOUTHEAST OR VARIABLE OVERNIGHT AND SOUTHERLY TOMORROW. 88 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 8, 11:52 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1152 AM CDT THU AUG 8 2013 ALZ011>015-017>050-091700- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1152 AM CDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE EXPECTED DEVELOPMENT OF POSSIBLE SLOW MOVING THUNDERSTORMS COULD PRODUCE LOCALIZED FLASH FLOODING FROM 2 PM UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 08/MK
In the hours before
Special weather statement, Aug 8, 1:49 PM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
149 PM CDT THU AUG 8 2013
ALZ047-081930-
LEE AL-
149 PM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LEE COUNTY UNTIL 230 PM
CDT...
AT 147 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR SMITHS STATION...OR NEAR SMITHS...MOVING NORTH AT 5
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
GRIFFEN MILL...
BLEECKER...
BEULAH...
BEANS MILL...
BARTLETTS FERRY DAM...
HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3251 8506 3249 8506 3247 8520 3247 8524
3269 8539 3275 8511 3274 8511 3269 8511
3267 8509 3264 8509 3264 8508 3261 8508
3251 8500
TIME...MOT...LOC 1849Z 158DEG 4KT 3256 8512
08Local storm report, Aug 8, 2:29 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
229 PM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 1 E BIRMINGHAM 33.53N 86.78W
08/08/2013 JEFFERSON AL FIRE DEPT/RESCUE
HIGH WATER REPORTED BY FIRE DEPARTMENT OVER 37TH STREET
NORTH IN BIRMIGHAM. 1 CAR SUBMERGED.
&&Local storm report, Aug 8, 2:58 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 PM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM FLASH FLOOD 2 N BESSEMER 33.40N 86.97W
08/08/2013 JEFFERSON AL PUBLIC
MORE THAN ONE FOOT OF FLOWING WATER WAS OCCURRING OVER
HIGHWAY 150 AND US HIGHWAY 11 IN BESSEMER.
&&Special weather statement, Aug 8, 3:25 PM CDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT THU AUG 8 2013
ALZ037-038-082115-
CHAMBERS AL-TALLAPOOSA AL-
325 PM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHAMBERS AND
NORTHEASTERN TALLAPOOSA COUNTIES UNTIL 415 PM CDT...
AT 321 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TRAMMEL CROSSROADS...OR 12 MILES NORTH OF CAMP
HILL...MOVING NORTH AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SPARKLING SPRINGS...
ABANDA...
RED LEVEL...
DAVISTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3286 8551 3287 8571 3311 8572 3311 8559
3311 8545
TIME...MOT...LOC 2025Z 184DEG 8KT 3297 8560
08Special weather statement, Aug 8, 5:36 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
536 PM CDT THU AUG 8 2013
ALZ025-082300-
SHELBY AL-
536 PM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 600
PM CDT...
AT 537 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HARPERSVILLE...OR 6 MILES NORTH OF WILSONVILLE...
MOVING WEST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WILSONVILLE...
CHELSEA...
COLUMBIANA...
WESTOVER...
HIGHLAND LAKES...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3324 8645 3323 8647 3319 8647 3320 8648
3318 8651 3315 8648 3311 8649 3311 8667
3329 8677 3343 8669 3343 8640
TIME...MOT...LOC 2237Z 079DEG 6KT 3332 8649
75Special weather statement, Aug 8, 7:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT THU AUG 8 2013
ALZ014-090045-
WINSTON AL-
704 PM CDT THU AUG 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON COUNTY UNTIL 745 PM
CDT...
AT 704 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR MORELAND...OR 11 MILES NORTH OF ARLEY...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARLEY...
DOUBLE SPRINGS...
INMANFIELD...
HOUSTON RECREATIONAL AREA...
ADDISON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3430 8711 3430 8710 3399 8711 3399 8715
3401 8717 3399 8720 3400 8734 3430 8756
3431 8748
TIME...MOT...LOC 0004Z 329DEG 11KT 3423 8725
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:27 PM CDT | Areal Flood Advisory | BMX | Winston | 2 hr |
| Aug 8, 8:56 PM CDT | Areal Flood Advisory | BMX | Fayette, Marion, Walker, Winston | 2 hr |
| Aug 9, 4:24 PM CDT | Areal Flood Advisory | BMX | Jefferson | 66 min |
| Aug 9, 4:24 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 2 hr |
| Aug 9, 5:53 PM CDT | Areal Flood Advisory | BMX | Lamar | 112 min |
Nearby
Special Weather Statements in Alabama, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.